MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number ECPMR0110G
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer notification was issued for the encor breast biopsy probe for specific product code/lot number combinations.The affected product code/lot number combinations may be at risk of experiencing a leak between the probe and the tissue collection chamber, which could result in minimal suction, leakage, minimal or no tissue sample obtained, or an egress of fluids from the device.A root cause investigation and field action determination was conducted as a result of an increase in complaints for leaks, suction issues, and failure to obtain samples.The investigation included an extensive manufacturing review, risk documentation review for the three reported malfunctions, and evaluations performed on the returned devices.The investigation identified that one of the features on the trap chamber was under specified and during the implementation of a new trap chamber ((b)(4)) mold, one of the dimensions changed and went undetected, creating a difference between the amount of space that the seal has between the trap chamber and the front seal cap.This gap between the trap chamber and front seal cap resulted in conditions that led to a higher likelihood of leaks, suction issues, and failure to obtain samples.All reported complaints from the affected product code/lot number combinations that are possibly related to the gap between the trap chamber and front seal cap have been classified as leak, suction issues), or failure to obtain samples.This reported complaint is from an affected lot number that was reported for one of these trap chamber issues.(device code-(b)(4) - suction problem), (expiry date 09/2020).
 
Event or Problem Description
It was reported that during an mri breast biopsy, the device allegedly failed to obtain samples.There was no reported patient injury.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9617068
Report Number2020394-2020-00730
Device Sequence Number16813532
Product Code KNW
UDI-Device Identifier00801741086304
UDI-Public(01)00801741086304
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECPMR0110G
Device Catalogue NumberECPMR0110G
Device Lot NumberVTCW0468
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2211-2019
Patient Sequence Number1